MAUDE Adverse Event Report: DEPUY SPINE INC BALL TIP FEELER STRAIGHT; PROBE

DEPUY SPINE INC BALL TIP FEELER STRAIGHT; PROBE
Catalog Number 275010140
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A follow up report will be submitted upon completion of the investigation.
 
Event or Problem Description
Mdrd staff notified sales rep of a broken ball tipped probe which is part of the hospital's expedium set.Unknown time of when the ball tipped probe was broken nor if it happened during surgery or through reprocessing.No charge.Po for replacement is (b)(6).Patient consequence? unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination at the macroscopic level revealed that the fracture was located at the junction between the handle and the feeler tip.Device was then sent for fracture analysis.The fracture analysis report reveals plastic deformation torsional shear markings following a circular pattern.This suggests that the fractured tip underwent a quasi-static overload torsional shear failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the ball feeler tip fracturing at the junction between the handle and the shaft cannot be positively determined.However, the fracture analysis report suggests that the fractured tip underwent a quasi-static overload torsional shear failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BALL TIP FEELER STRAIGHT
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7684964
Report Number1526439-2018-50674
Device Sequence Number11091724
Product Code HXB
UDI-Device Identifier10705034194066
UDI-Public(01)10705034194066
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number275010140
Device Lot Number0510V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer07/24/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1